Alert archive / Illinois / Flash Flood Watches in 2020
Flash Flood Watch 7, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood watch at Jul 19, 2020, 11:03 PM CDT for 6 counties in Illinois. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2020, 11:03 PM CDT (04:03 UTC)
- Expired
- Jul 20, 2020, 4:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
Counties Clay County, IL, Crawford County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 77 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1662 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
194 WGUS63 KILX 200403 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Lincoln IL 1103 PM CDT Sun Jul 19 2020 ILZ066>068-071>073-200900- /O.NEW.KILX.FF.A.0007.200720T0403Z-200720T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 1103 PM CDT Sun Jul 19 2020 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM CDT MONDAY... The National Weather Service in Lincoln has issued a * Flash Flood Watch for a portion of southeast Illinois, including the following areas, Clay, Crawford, Effingham, Jasper, Lawrence, and Richland. * Until 4 AM CDT Monday * An area of slow moving and training storms will continue to move across southeast Illinois tonight along a nearly stationary boundary. Very heavy rainfall amounts of 2 to 4 inches in an hour or two are expected in parts of this area, which will lead to possible flash flooding. * Heavy rainfall will result in flooding of low lying or poor drainage areas...and ultimately dangerous flash flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Auten
1 follow-up statement
123 WGUS63 KILX 200842 FFAILX Flood Watch National Weather Service Lincoln IL 342 AM CDT Mon Jul 20 2020 ILZ066>068-071>073-200945- /O.EXP.KILX.FF.A.0007.000000T0000Z-200720T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 342 AM CDT Mon Jul 20 2020 ...FLASH FLOOD WATCH WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... The threat for additional heavy rainfall has ended: therefore, the Flash Flood Watch will be allowed to expire at 4 AM CDT. $$ Barnes
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood watch went out at Jul 19, 9:00 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 19, 9:00 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 900 PM CDT Sun Jul 19 2020 .SYNOPSIS... Issued at 313 PM CDT Sun Jul 19 2020 A few strong to severe storms are possible this evening over the southern half of the state. Gusty winds and locally heavy rain may accompany these storms. The frontal boundary responsible for the active weather will waver across the region for much of the week. This will result in daily chances for thunderstorms, though many hours will be dry. Seasonable temperatures are expected for the next several days. && .UPDATE... Issued at 900 PM CDT Sun Jul 19 2020 Have already removed the heat advisory from the forecast, but not will be adding a Flash Flood Watch for the southeast 8 counties in southeast IL. Boundary has become semi-stationary in this area and convection has exploded along the boundary and will continue through during the night. Will be making adjustments to pops/wx as well...while rest of the forecast looks fine. Updated will be forthcoming. && .SHORT TERM...(This evening through Monday) ISSUED AT 219 PM CDT Sun Jul 19 2020 Main concerns in the near term are the severe thunderstorm chances this afternoon and ongoing heat and humidity with heat advisory in effect for portions of central Illinois. This afternoon, effective cold front/outflow from earlier storms stretches from near Champaign west-southwest towards Springfield. South of the boundary and despite considerable cloudiness today, temperatures have warmed into the upper 80s to lower 90s with dew points into the mid to upper 70s. This is contributing to moderately strong instability across the region. Storms redeveloping along the southward moving frontal/outflow boundary will be able to become strong with damaging winds the primary hazard, though isolated hail cannot be ruled out. Displaced well south of a belt of stronger westerlies aloft, deep layer shear is sub-marginal and remains the primary limiting factor for a more organized severe threat today. Meanwhile, heat indices in excess of 100F are occurring across portions of central Illinois today. Passage of the front and falling temperatures from any rain cooled air should mark the end of the ongoing heat wave and will allow the heat advisory to expire and will cancel some counties north of the boundary where temperatures are only in the mid 80s. Temperatures tonight will fall into the mid to upper 60s and be more seasonable Monday, warming into the mid to upper 80s with a few 90s possible south of I-70. The frontal boundary is progged to stall south of I-70 on Monday, and will be the focus for additional thunderstorms, again possibly strong to severe within a strongly unstable but weakly sheared air mass. .LONG TERM...(Monday night through Sunday) ISSUED AT 219 PM CDT Sun Jul 19 2020 On Tuesday, a shortwave trough is progged to dig across the Upper Midwest into the Great Lakes region. Mid level warm air advection will increase across central Illinois in response to this wave supporting additional scattered shower and thunderstorm chances through the day. Cloud cover and precip will moderate temperatures some with another day in the mid to upper 80s expected. The air mass will remain moderately to strongly unstable but weakly sheared which will temper any organized severe threat, but pulse severe certainly couldn't be rules out. Upper ridge will gradually strengthen back across the mid Mississippi Valley Wednesday though the remainder of the week and weekend. Temperatures will inch back up as a result with widespread 90s back in place by the weekend along with heat indices of 100F or greater. Forcing is more benign in nature through the latter half of the week, and PoPs reflect typical summertime scattered daytime favored convection with little to hang your hat on with respect to timing and placement details at this distance. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 627 PM CDT Sun Jul 19 2020 VFR conditions should prevail at all TAF sites next 24hrs. Frontal boundary and convection has pushed south of all TAFs including CMI and DEC, so not expecting any precip rest of the night and winds should be northwesterly this evening, but become light and variable overnight and into tomorrow morning. Tomorrow winds will be northeasterly but less than 10kts. Convection nearby the TAFs will spread mid and high clouds over DEC and CMI. PIA/BMI/SPI will just see cirrus this evening. Then expecting scattered mid clouds tomorrow. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Auten SYNOPSIS...25 SHORT TERM...Deubelbeiss LONG TERM...Deubelbeiss AVIATION...Auten
Hazardous weather outlook, Jul 19, 3:09 PM CDT, 7 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 309 PM CDT Sun Jul 19 2020 ILZ027>031-036>038-040>048-202015- Cass-Champaign-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean- Menard-Peoria-Piatt-Schuyler-Stark-Tazewell-Vermilion-Woodford- 309 PM CDT Sun Jul 19 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... An isolated thunderstorm or two is possible, mainly late this afternoon and early evening. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Periods of thunderstorms are expected from Monday night through Saturday. While the severe weather potential is low, some of the storms may contain heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ049>057-061>063-202015- Christian-Clark-Coles-Cumberland-Douglas-Edgar-Macon-Morgan- Moultrie-Sangamon-Scott-Shelby- 309 PM CDT Sun Jul 19 2020 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Strong to severe storms are expected this afternoon and evening. The main concern will be damaging winds, although some storms could produce heavy rainfall. The heat index is expected to range from 100 to 110 degrees this afternoon and early evening. Limit the amount of time you spend outdoors and stay hydrated. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Periods of thunderstorms are expected from Monday through Saturday. While the severe weather potential is not high, some of the storms may contain gusty winds and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. ILZ066>068-071>073-202015- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 309 PM CDT Sun Jul 19 2020 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Strong to severe storms are expected this afternoon and evening. The main concern will be damaging winds, although some storms could produce heavy rainfall. The heat index is expected to range from 100 to 110 degrees this afternoon and early evening. Limit the amount of time you spend outdoors and stay hydrated. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Periods of thunderstorms are expected from Monday through Saturday. While the severe weather potential is not high, some of the storms may contain gusty winds and hail. The best chance for any severe weather will be Monday. Some of the storms may also contain heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. Deubelbeiss
In the hours before
Local storm report, Jul 19, 8:26 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
826 PM CDT SUN JUL 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 6 SE PARIS 39.55N 87.61W
07/19/2020 EDGAR IL TRAINED SPOTTER
WATER FLOWING OVER E400 RD. EAST OF NEVINS
&&
25Local storm report, Jul 19, 8:30 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
830 PM CDT SUN JUL 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HEAVY RAIN 2 S PARIS 39.59N 87.69W
07/19/2020 M5.00 INCH EDGAR IL PUBLIC
&&
25Local storm report, Jul 19, 8:31 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
831 PM CDT SUN JUL 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG CHAMPAIGN 40.11N 88.26W
07/19/2020 CHAMPAIGN IL BROADCAST MEDIA
LARGE TREE LIMB BLOWN DOWN ON CAR. TIME ESTIMATED.
0500 PM HEAVY RAIN 4 N SIDELL 39.97N 87.82W
07/19/2020 M1.77 INCH VERMILION IL CO-OP OBSERVER
SINCE 2 PM
0520 PM TSTM WND DMG 3 SE PARIS 39.58N 87.65W
07/19/2020 EDGAR IL TRAINED SPOTTER
TREE BLOWN ONTO ROAD. TIME ESTIMATED.
0530 PM FLASH FLOOD CHRISMAN 39.80N 87.67W
07/19/2020 EDGAR IL LAW ENFORCEMENT
WATER FLOWING OVER RT. 36 EAST AND WEST OF CHRISMAN.
BARRICADES BEING PUT UP. TIME ESTIMATED.
0600 PM HEAVY RAIN 5 N HUME 39.87N 87.87W
07/19/2020 M1.80 INCH EDGAR IL PUBLIC
0600 PM HEAVY RAIN 6 NE PARIS 39.68N 87.61W
07/19/2020 M4.00 INCH EDGAR IL PUBLIC
0600 PM HEAVY RAIN 3 E CHRISMAN 39.80N 87.62W
07/19/2020 M5.00 INCH EDGAR IL PUBLIC
AFTERNOON RAINFALL
0730 PM HEAVY RAIN CHRISMAN 39.80N 87.67W
07/19/2020 M5.40 INCH EDGAR IL PUBLIC
0800 PM FLASH FLOOD 6 SE PARIS 39.55N 87.61W
07/19/2020 EDGAR IL TRAINED SPOTTER
WATER FLOWING OVER E400 RD. EAST OF NEVINS
0815 PM HEAVY RAIN 2 S PARIS 39.59N 87.69W
07/19/2020 M5.00 INCH EDGAR IL PUBLIC
&&
25Local storm report, Jul 19, 9:18 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
918 PM CDT SUN JUL 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD CHRISMAN 39.80N 87.67W
07/19/2020 EDGAR IL PUBLIC
2 FEET OF STANDING WATER IN PARTS OF TOWN. WATER IN
BASEMENTS.
&&
25Local storm report, Jul 19, 9:26 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
926 PM CDT SUN JUL 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD 4 E ROBINSON 39.01N 87.67W
07/19/2020 CRAWFORD IL PUBLIC
WATER FLOWING OVER RT. 1 AT GORDON JUNCTION.
&&
25Local storm report, Jul 19, 10:07 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1007 PM CDT SUN JUL 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN 2 S ROBINSON 38.98N 87.74W
07/19/2020 M3.75 INCH CRAWFORD IL PUBLIC
STILL RAINING.
&&
JAUTENThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:17 PM CDT | Flash Flood Warning | ILX | Clark, Edgar | 6 hr |
| Jul 19, 8:51 PM CDT | Flash Flood Warning | ILX | Clay, Crawford, Effingham, Jasper | 6 hr |
| Jul 20, 5:31 AM CDT | River Flood Warning | ILX | Clay, Richland | 8 days |
Nearby
Flash Flood Watches in Illinois, 2020Every flash flood watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.